Wyoming, 2015Damaging Winds in Wyoming, August 26, 2015
August 26, 2015 · NWS UNR · 2 events in 1 county or zone
A severe thunderstorm developed over Weston County and produced strong wind gusts and small hail, which caused some damage in the Newcastle area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm developed over Weston County and produced strong wind gusts and small hail, which caused some damage in the Newcastle area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 26, 3:52 PM MST, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 26, 3:52 PM MST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
452 PM MDT WED AUG 26 2015
.SHORT TERM...THIS EVENING THROUGH THURSDAY NIGHT
ISSUED AT 207 PM MDT WED AUG 26 2015
UPPER LEVEL RIDGE PERSISTS ACROSS THE CENTRAL AND SOUTHERN ROCKIES
WITH NEXT UPPER WAVE LIFTING THROUGH UTAH. MID AND HIGH CLOUDS
ARE TOPPING THE RIDGE INTO THE NORTHERN PLAINS. AT THE
SURFACE...LOW PRESSURE TROF/BOUNDARY STRETCHES FROM SOUTHEAST
MONTANA...THROUGH FAR SW SOUTH DAKOTA...INTO CENTRAL NEBRASKA.
WEST OF THE TROF...WINDS ARE OUT OF THE SOUTH TO SOUTHWEST AT 10
TO 15 MPH. TO THE EAST OF THE TROF...LIGHT EASTERLY WINDS PREVAIL.
TEMPERATURES AT 2 PM RANGE FROM AROUND 80 IN FAITH...TO THE UPPER
90S IN PINE RIDGE.
LATE THIS AFTERNOON AND TONIGHT...UPPER WAVE WILL LIFT THROUGH
WYOMING THIS EVENING AND MOVE OVER THE FORECAST AREA TONIGHT...AS
SURFACE LOW IN WYOMING SHIFTS EAST INTO SW SOUTH DAKOTA. WITH
INCREASING FORCING AND CONTINUED MOISTURE TRANSPORT...EXPECT
SCATTERED SHOWERS AND STORMS TO DEVELOP AND EXPAND ACROSS THE
AREA LATE TONIGHT. WITH AMPLE ELEVATED INSTABILITY AND
SHEAR...MARGINALLY STRONG TO SEVERE STORMS WILL BE POSSIBLE...WITH
LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERN. LOW TEMPERATURES
WILL BE MILD...IN THE 60S.
THURSDAY...700MB LOW CLOSES OFF EARLY THURSDAY MORNING OVER
WESTERN SD WITH COOLER AIR WRAPPING AROUND THE LOW. SHOWERS AND
STORMS BECOME MORE CONSOLIDATED WITH BEST CHANCES FOR PRECIP
ACROSS NORTHERN AND WESTERN PORTIONS OF THE FORECAST AREA. HIGH
TEMPERATURES WILL BE COOLER THAN TODAY...IN THE MID 70S TO MID
80S. LOW DEEPENS THURSDAY EVENING AS IT TRANSITIONS
EASTWARD...RESULTING IN A SHARP CUTOFF OF PRECIP WITH MUCH OF THE
WESTERN CWA DRYING OUT AND PRECIP CONTINUING THURSDAY NIGHT FOR
SOUTH CENTRAL SD. LOWS THURSDAY NIGHT WILL FALL INTO THE 50S TO
LOWER 60S.
.LONG TERM...FRIDAY THROUGH WEDNESDAY
ISSUED AT 207 PM MDT WED AUG 26 2015
NEGATIVE HEIGHT ANOMALY WILL PERSIST OVER THE PAC NW WITH AN
ANCHORED CENTRAL NOAM RIDGE TO THE EAST. THIS WILL SUPPORT WARM
CONDS WITH PERIODIC SUBTLE MID LEVEL IMPULSES TRAVERSING THE
REGION. LACK OF SUFFICIENT DEEP MOISTURE AND LACK OF DEFINITIVE
WAVE TIMING AT THIS TIME FRAME SUPPORTS MAINLY DRY CONDS ACROSS
THE FA. DID RETAIN POPS OVER NE WY AND THE BH SUN-MON GIVEN A
CONTINUED SIGNAL FOR LOW POPS. OTHERWISE...SW FLOW OFF THE ROCKIES
WILL SUPPORT LEE SIDE TOUGHING WITH VERY WARM TEMPS. H85 TEMPS
PROGGED AT NEAR 30C WILL SUPPORT 90S AT MANY LOCATIONS...ESP WHEN
ANY MID LEVEL IMPULSES TRAVERSE THE REGION AND SHIFT THE LEE
TROUGH THROUGH THE REGION ALLOWING LL SW FLOW. OTHERWISE...NO SIG
SYSTEMS EXPECTED IN THE PERIOD.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 450 PM MDT WED AUG 26 2015
VFR CONDITIONS ARE EXPECTED THROUGH MOST OF THE PERIOD. SHRA/TSRA
WILL INCREASE IN COVERAGE TNGT FROM THE SOUTHWEST...BECOMING SCT
FROM 06Z-18Z THURS. SPOTTY MVFR CIGS ARE POSSIBLE WITH THESE
SHOWERS. IN ADDITION...SOME LOCAL MVFR CIGS COULD DEVELOP ACROSS
THE ERN BLKHLS AND SWRN SD ON THURS MRNG.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.
&&
SHORT TERM...15
LONG TERM...JC
AVIATION...BUNKERS
Hazardous weather outlook, Aug 26, 1:08 AM MST, 18 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
208 AM MDT WED AUG 26 2015
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-271300-
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY-
SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON-
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL-
SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON-
NORTHEASTERN CROOK-
208 AM MDT WED AUG 26 2015 /308 AM CDT WED AUG 26 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.
.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE REGION TODAY...BRINGING
A CHANCE FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT. ISOLATED MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE...WITH
SMALL HAIL AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY AS THE
SYSTEM TRACKS EASTWARD THROUGH THE REGION. SEVERE THUNDERSTORMS
ARE NOT EXPECTED. PRECIPITATION WILL GRADUALLY MOVE OUT OF THE
AREA THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
In the hours before
Special weather statement, Aug 26, 5:28 PM MST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
628 PM MDT WED AUG 26 2015
SDZ041-270130-
FALL RIVER SD-
628 PM MDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FALL RIVER COUNTY
UNTIL 730 PM MDT...
AT 628 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES SOUTHWEST OF PROVO...OR 23 MILES SOUTHWEST OF EDGEMONT...MOVING
NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PROVO AND RUMFORD.
LAT...LON 4300 10404 4327 10405 4328 10404 4331 10402
4312 10364 4301 10383
TIME...MOT...LOC 0028Z 219DEG 20KT 4301 10407
BUNKERSSpecial weather statement, Aug 26, 6:38 PM MST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
738 PM MDT WED AUG 26 2015
WYZ058-270230-
WESTON WY-
738 PM MDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WESTON COUNTY UNTIL
830 PM MDT...
AT 738 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF CLARETON...OR 32 MILES SOUTHWEST OF NEWCASTLE...MOVING
NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CLARETON.
LAT...LON 4350 10482 4359 10486 4382 10462 4356 10438
4350 10463
TIME...MOT...LOC 0138Z 235DEG 18KT 4357 10471
BUNKERSSpecial weather statement, Aug 26, 6:58 PM MST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
758 PM MDT WED AUG 26 2015
WYZ056-057-270245-
WYOMING BLACK HILLS WY-WESTERN CROOK WY-
758 PM MDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CROOK COUNTY UNTIL 845 PM
MDT...
AT 758 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DEVILS TOWER NATIONAL MONUMENT...OR 17 MILES NORTHWEST OF SUNDANCE...
MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HULETT...ALVA AND DEVILS TOWER NATIONAL MONUMENT.
LAT...LON 4451 10472 4466 10474 4474 10428 4449 10427
TIME...MOT...LOC 0158Z 263DEG 20KT 4458 10463
BUNKERS
Special weather statement, Aug 26, 7:10 PM MST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
810 PM MDT WED AUG 26 2015
WYZ057-058-270300-
WYOMING BLACK HILLS WY-WESTON WY-
810 PM MDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WESTON COUNTY UNTIL 900
PM MDT...
AT 810 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES EAST OF CLARETON...OR 15 MILES SOUTHWEST OF NEWCASTLE...MOVING
NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEWCASTLE AND OSAGE.
LAT...LON 4362 10443 4373 10463 4407 10441 4402 10419
4386 10405
TIME...MOT...LOC 0210Z 217DEG 31KT 4374 10447
BUNKERSSpecial weather statement, Aug 26, 7:26 PM MST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
826 PM MDT WED AUG 26 2015
SDZ027-029-074-270315-
HERMOSA FOOT HILLS SD-SOUTHERN BLACK HILLS SD-SOUTHERN FOOT HILLS SD-
826 PM MDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUSTER AND NORTH
CENTRAL FALL RIVER COUNTIES UNTIL 915 PM MDT...
AT 826 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ARGYLE...OR 8 MILES NORTHWEST OF HOT SPRINGS...MOVING NORTHEAST AT 20
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PRINGLE...ARGYLE...COTTONWOOD SPRINGS DAM...WIND CAVE VISITORS
CENTER...WIND CAVE NATIONAL PARK AND COLD BROOK RESERVOIR.
LAT...LON 4343 10373 4342 10375 4344 10375 4348 10387
4373 10369 4356 10329 4338 10360
TIME...MOT...LOC 0226Z 213DEG 16KT 4348 10363
BUNKERSThunderstorm Wind, Weston
- When
- August 26, 7:40 PM MST to 8:25 PM MST
- Where
- Weston County, 4.94 mi ESE of Newcastle
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 43.820, -104.130
Wind -riven small hail broke windows, damaged siding, and snapped trees.
Thunderstorm Wind, Weston
- When
- August 26, 7:40 PM MST to 7:45 PM MST
- Where
- Weston County, Newcastle
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 43.850, -104.220
A warning siren pole fell on a power line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Lightning Strike in Utah, August 26 to 30, 20151 death · 3 events
- Heavy Rain in Alaska, August 26 to 27, 20151 death · 1 event
- Flash Flood and Damaging Winds in New Mexico, August 26, 2015$1.5 million · 90 kt wind · 3 events
- Lightning Strike in Florida, August 26, 2015$750,000 · 1 event
- Flood and Damaging Winds in Florida, August 26, 2015$2,000 · 50 kt wind · 5 events
- Wildfire in Texas, August 26 to 31, 20155 events
- Flooding in South Carolina, August 26, 20154 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 26, 20153 events
- Hail and Damaging Winds in South Carolina, August 26, 2015$9,000 · 1 in hail · 3 events
- Flash Flooding in California, August 26, 2015$10,000 · 2 events
- Flash Flooding in Nevada, August 26, 2015$2,000 · 2 events
- Damaging Winds in South Dakota, August 26, 201569 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596007, 596008.